ArticleCase reports in neurological medicine2014
Prolonged Toxic Encephalopathy following Accidental 4-Aminopyridine Overdose.
Article in Case reports in neurological medicine, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 5 citations in OpenAlex.
- Methemoglobinemia and Delayed Encephalopathy After 5-Bromo-2-Nitropyridine Poisoning: A Rare Case Report.Frontiers in public health · 2022Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Background. 4-Aminopyridine (4-AP) is a drug that is used to improve motor fatigue in patients suffering from multiple sclerosis (MS). Medication error can occur, as commercial preparation may not be available in some countries. Case Presentation. A 58-year-old woman with progressive MS presented with status epilepticus. She was receiving 4-AP for more than 3 years. The symptoms started soon after the ingestion of a single pill that was supposed to contain 10 mg 4-AP, but further investigations revealed that each pill had been inadvertently prepared with an 100 mg 4-AP concentration. The patient was admitted to the intensive care unit (ICU) for appropriate management (orotracheal intubation, sedation, and antiepileptic drugs). The first electroencephalogram (EEG) showed abundant irregular spike-waves on the left central regions. Neurological condition gradually improved from day 7, while the EEG did not reveal any more electrical seizures but was still consistent with toxic encephalopathy. The patient stayed in the ICU until day 13. At discharge from the rehabilitation ward (2.5 months later), the patient had not yet recovered her previous cognitive and functional condition. Conclusion. A single 100 mg 4-AP accidental overdose may cause serious immediate complications, with a slow and incomplete neurological recovery.
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.